MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN SUSPENSORY FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. UNKN SUSPENSORY FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200146
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that on literature review "augmentation of primary acl reconstruction with a modified ellison lateral extra-articular tenodesis in high-risk patients", 1 patient had recurrent knee effusions 10 months after an acl reconstruction procedure using an endobutton device.The event was treated with and arthroscopic debridement of a cyclops lesion.Patients outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review, complaint history review, risk management review, and an instructions for use/device labeling review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A clinical review states without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded.In addition, the physician referenced in the abstract provided an analysis of all of the attached images.Therefore, no further interpretation of the attached images are required.No further medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
D4: udi, catalog number.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.Insufficient product identification information was provided, and thus, an instruction for use review could not be conducted.Insufficient product identification information was provided and thus a risk management review could not be conducted.A clinical review states that without the requested patient specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and or patient outcome beyond that which is documented in the article cannot be confirmed nor concluded.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
UNKN SUSPENSORY FIXATION DEV
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15728570
Report Number1219602-2022-01678
Device Sequence Number2920070
Product Code MBI
UDI-Device Identifier03596010597250
UDI-Public03596010597250
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72200146
Device Catalogue Number72200146
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/10/2022
01/02/2023
01/02/2023
05/17/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date11/10/2022
01/03/2023
01/04/2023
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown